Israel Journal of Mathematics

, Volume 54, Issue 3, pp 266–290 | Cite as

Symplectic modules

  • J. P. Tignol
  • S. A. Amitsur


A symplectic module is a finite group with a regular antisymmetric form. The paper determines sufficient conditions for the invariants of the maximal isotropic subgroups (Lagrangians), and asymptotic values for a lower bound of a group which contains Lagrangians of all symplectic modules of a fixed orderp n. These results have application to the splitting fields of universal division algebras.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    G. de Rham,Sur l’analysis situs des variétés à n dimension, J. Math. Pure Appl.10 (1931), 115–200.Google Scholar
  2. 2.
    M. Hall,The Theory of Groups, MacMillan Co., 1959.Google Scholar
  3. 3.
    G. H. Hardy and E. M. Wright,Theory of Numbers, Oxford, 1954.Google Scholar
  4. 4.
    J. P. Tignol and S. A. Amitsur,Kummer subfields of Malcev-Neumann division algebras, Isr. J. Math.50 (1985), 114–144.MATHCrossRefMathSciNetGoogle Scholar
  5. 5.
    C. T. C. Wall,Quadratic forms on finite groups and related topics, Topology2 (1963), 281–298.MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    H. Zassenhaus,The Theory of Groups, Chelsea, New York, 1949.MATHGoogle Scholar

Copyright information

© Hebrew University 1986

Authors and Affiliations

  • J. P. Tignol
    • 1
  • S. A. Amitsur
    • 2
  1. 1.Department of MathematicsUniversité Catholique de LouvainLouvain-la-NeuveBelgium
  2. 2.Institute of MathematicsThe Hebrew University of JerusalemJerusalemIsrael

Personalised recommendations